Tell us about your experiences with weight management. Take our survey!

caret icon Back to all discussions

Statins and IBS

I've submitted my story to irritablebowelsydrome.net which I think may help some sufferers.

The short version is that for over two years now I've been suffering from IBS and painful nighttime colon spasms, then a couple of weeks ago I forgot to take my statins and had a much less troubled sleep. I stopped taking statins altogether and my IBS and nighttime pain has gone completely. I feel like I'm back to normal.

I wonder if any of you have had a similar experience?

  1. Thank you so much for sharing your story!
    I'll link it here again for other community members: https://irritablebowelsyndrome.net/stories/statins. I don't have any personal experience to share, but I've found this forum topic that was created a while ago where the member described a similar problem: https://irritablebowelsyndrome.net/forums/statins. I'm so glad to hear that you're doing better!
    All the best, Karina (team member)

    1. Thank you for sharing your story Kerryjoe. I believe I am suffering the same issues you were. I started taking Rosuvastatin 5 mg daily 3 months ago and have been dealing with very painful IBS issues since. I am going to stop the meds to see if my symptoms go away. I appreciate your input.

      1. I hope you'll get some relief after stopping the medication! Please keep us updated.
        Sending positive thoughts, Karina (team member)

    Please read our rules before posting.